Share This Article:

Generalized Order Statistics from Generalized Exponential Distributions in Explicit Forms

Abstract Full-Text HTML Download Download as PDF (Size:155KB) PP. 129-135
DOI: 10.4236/ojs.2013.32014    4,848 Downloads   7,673 Views  

ABSTRACT

The generalized order statistics which introduced by [1] are studied in the present paper. The Gompertz distribution is widely used to describe the distribution of adult deaths, and some related models used in the economic applications [2]. Previous works concentrated on formulating approximate relationships to characterize it [3-5]. The main aim of this paper is to obtain the distribution of single, two, and all generalized order statistics from Gompertz distribution with some special cases. In addition the conditional distribution of two generalized order statistics from the same distribution is obtained. The Gompertz distribution has a continuous probability density function with location parameter a and shape parameter b, , where x restricted by the interval . The nth moment generated function of the Gompertz distributed random variable X is given on the form: where,

is the generalized integro-exponential function [6]. In this paper we shall obtain joint distribution, distribution of product of two generalized order statistics from the Gompertz distribution, and then derive some useful formulas of these distributions as special cases.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

H. Ahmed, "Generalized Order Statistics from Generalized Exponential Distributions in Explicit Forms," Open Journal of Statistics, Vol. 3 No. 2, 2013, pp. 129-135. doi: 10.4236/ojs.2013.32014.

References

[1] U. Kamps, “Characterizations of the Exponential Distribution by Weighted Sums of Iid Random Variables,” Statistical Papers, Vol. 31, No. 1, 1990, pp. 233-237. doi:10.1007/BF02924695
[2] P. Jodrá, “A Closed-Form Expression for the Quantile Function of the Gompertz-Makeham Distribution,” Mathematics and Computers in Simulation, Vol. 79, No. 10, 2009, pp. 3069-3075. doi:10.1016/j.matcom.2009.02.002
[3] D. Kunimura, “The Gompertz Distribution-Estimation of Parameters,” Actuarial Research Clearing House, Vol. 2, 1998, pp. 65-76.
[4] F. M. Bass, “A New Product Growth Model for Consumer Durables,” Management Science, Vol. 15, No. 5, 1969, pp. 215-227. doi:10.1287/mnsc.15.5.215
[5] J. Pollard and E. Valkovics, “The Gompertz Distribution and Its Applications,” Genus, Vol. 48, No. 34, 1992, pp. 15-29.
[6] A. Lenart, “The Gompertz Distribution and Maximum Likelihood Estimation of Its Parameter—A Revision,” Max Planck Institute for Demographic Research, Rostock, 2012.
[7] R. U. Khan and D. Kumar, “On Moments of Lower Generalized Order Statistics from Exponintial Pareto Distribution and Its Characterization,” Applied Mathematical Sciences, Vol. 4, No. 55, 2010, pp. 2711-2722.
[8] U. Kamps and U. Gather, “Characteristic Properties of Generalized Order Statistics from Exponential Distributions,” Applicationes Mathematicae, Vol. 24, No. 4, 1997, pp. 383-391.
[9] U. Kamps, “A Concept of Generalized Order Statistics,” Elsevier Journal of Statistical Planning and Inference, Vol. 48, No. 1, 1995, pp. 1-23.
[10] U. Kamps, “Subranges of Generalized Order Statistics from Exponential Distributions,” Fasciculi Mathematici, Vol. 28, 1998, pp. 63-70.
[11] M. Ragab, “Generalized Exponential Distribution: Moments of Order Statistics,” Journal of Theoretical and Applied Statistics, Vol. 38, No. 1, 2004, pp. 29-41.
[12] R. D. Gupta and D. Kundu, “Generalized Exponential Distributions,” Australian and New Zealand Journal of Statistics, Vol. 41, No. 2, 1999, pp. 173-188. doi:10.1111/1467-842X.00072
[13] G. Qiu and J. Wang, “Some Comparison between Generalized Order Statistics,” Applied Mathematics—A Journal of Chinese Universities Series B, Vol. 22, No. 3, 2007, pp. 325-333. doi:10.1007/s11766-007-0310-6
[14] M. Garg, “On Generalized Order Statistics from Kumara-swamy Distribution,” Tamsui Oxford Journal of Mathematical Sciences, Vol. 25, No. 2, 2009, pp. 153-166.
[15] P. Samuel, “Characterization of Distributions by Conditional Expectation of Generalized Order Statistics,” Statistical Papers, Vol. 49, No. 1, 2008, pp. 101-108. doi:10.1007/s00362-006-0364-1

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.